Alert archive / New York / Gale Warnings in 2008
Gale Warning 33, NWS New York, NY
NWS New York, NY issued this gale warning at Nov 30, 2008, 4:21 AM EST. It took effect at Nov 30, 2008, 4:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 4:21 AM EST (09:21 UTC)
- In effect from
- Nov 30, 2008, 4:00 PM EST
- Expired
- Nov 30, 2008, 11:16 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KOKX 300921 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 421 AM EST SUN NOV 30 2008 ...GUSTY WINDS AND ROUGH SEAS WILL DEVELOP ON THE WATERS LATER TODAY... .A STORM SYSTEM WILL MOVE INTO THE WATERS LATER TODAY...PRODUCING GUSTY EASTERLY WINDS AND ROUGH SEAS THAT WILL LAST INTO THE START OF THE NEW WORK WEEK. ANZ330-340-350-353-355-302200- /O.UPG.KOKX.GL.A.0009.081130T2100Z-081201T0600Z/ /O.NEW.KOKX.GL.W.0033.081130T2100Z-081201T0200Z/ /O.EXB.KOKX.SC.Y.0090.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 AM EST SUN NOV 30 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT ON SUNDAY WITH GUSTS REACHING 35 KT LATER THIS AFTERNOON AND INTO THE EVENING. SEAS ON THE COASTAL OCEAN WATERS WILL BUILD TO 6 TO 9 FT BY TONIGHT...THEN TO 9 TO 12 FT ON MONDAY. THE HIGHEST SEAS ON MONDAY WILL OCCUR OVER THE WATERS SOUTH OF THE TWIN FORKS OF LONG ISLAND. SEAS ON LONG ISLAND SOUND WILL BUILD TO 3 TO 5 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-302200- /O.EXT.KOKX.SC.Y.0090.081130T1800Z-081201T0400Z/ /O.NEW.KOKX.SC.Y.0091.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 421 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON. WINDS WILL THEN SHIFT AROUND TO THE SOUTHWEST THIS EVENING...AND WILL DIMINISH TO 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 TO 30 KT BEGINNING MONDAY MORNING. SEAS ON LONG ISLAND SOUND WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...BEFORE SUBSIDING TO 2 TO 4 FT TONIGHT. SEAS BUILD BACK UP TO 3 TO 5 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-302200- /O.EXT.KOKX.SC.Y.0090.081130T1800Z-081201T0200Z/ /O.EXB.KOKX.SC.Y.0090.081201T1100Z-081201T2300Z/ NEW YORK HARBOR- 421 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. EASTERLY WINDS WILL BE INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT BY THIS AFTERNOON. THE WINDS WILL SHIFT TO THE SOUTH TONIGHT AT 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 KT BEGINNING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
000 WHUS71 KOKX 300939 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 439 AM EST SUN NOV 30 2008 ...GUSTY WINDS AND ROUGH SEAS WILL DEVELOP ON THE WATERS LATER TODAY... .A STORM SYSTEM WILL MOVE INTO THE WATERS LATER TODAY...PRODUCING GUSTY EASTERLY WINDS AND ROUGH SEAS THAT WILL LAST INTO THE START OF THE NEW WORK WEEK. ANZ330-340-350-353-355-302200- /O.CON.KOKX.GL.W.0033.081130T2100Z-081201T0200Z/ /O.CON.KOKX.SC.Y.0090.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 AM EST SUN NOV 30 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT ON SUNDAY WITH GUSTS REACHING 35 KT LATER THIS AFTERNOON AND INTO THE EVENING. SEAS ON THE COASTAL OCEAN WATERS WILL BUILD TO 6 TO 9 FT BY TONIGHT...THEN TO 9 TO 12 FT ON MONDAY. THE HIGHEST SEAS ON MONDAY WILL OCCUR OVER THE WATERS SOUTH OF THE TWIN FORKS OF LONG ISLAND. SEAS ON LONG ISLAND SOUND WILL BUILD TO 3 TO 5 FT BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-302200- /O.CON.KOKX.SC.Y.0090.081130T1800Z-081201T0200Z/ /O.CON.KOKX.SC.Y.0090.081201T1100Z-081201T2300Z/ NEW YORK HARBOR- 439 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT BY THIS AFTERNOON. THE WINDS WILL SHIFT TO THE SOUTH TONIGHT AT 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 KT BEGINNING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-302200- /O.CON.KOKX.SC.Y.0090.081130T1800Z-081201T0400Z/ /O.CON.KOKX.SC.Y.0091.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 439 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON. WINDS WILL THEN SHIFT AROUND TO THE SOUTHWEST THIS EVENING...AND WILL DIMINISH TO 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 TO 30 KT BEGINNING MONDAY MORNING. SEAS ON LONG ISLAND SOUND WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...BEFORE SUBSIDING TO 2 TO 4 FT TONIGHT. SEAS BUILD BACK UP TO 3 TO 5 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 301616 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1116 AM EST SUN NOV 30 2008 ...GUSTY WINDS AND ROUGH SEAS WILL DEVELOP ON THE WATERS LATER TODAY... .A STORM SYSTEM WILL MOVE TO THE WEST OF THE WATERS LATER TODAY...PRODUCING GUSTY EASTERLY WINDS AND ROUGH SEAS THAT WILL LAST INTO THE START OF THE NEW WORK WEEK. ANZ330-340-010430- /O.EXB.KOKX.SC.Y.0090.081130T1616Z-081201T0500Z/ /O.CAN.KOKX.GL.W.0033.081130T2100Z-081201T0200Z/ /O.CON.KOKX.SC.Y.0090.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1116 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT WITH GUSTS REACHING 30 KT THIS AFTERNOON. WINDS WILL THEN SHIFT AROUND TO THE SOUTH OVERNIGHT AND DIMINISH TO 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 TO 30 KT BEGINNING MONDAY MORNING. SEAS ON LONG ISLAND SOUND WILL BUILD TO 3 TO 5 FT BY LATE THIS AFTERNOON...SUBSIDE TO 2 TO 4 FT OVERNIGHT...THEN BUILD BACK TO 3 TO 5 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-010430- /O.EXT.KOKX.SC.Y.0090.081130T1616Z-081202T1100Z/ /O.CAN.KOKX.GL.W.0033.081130T2100Z-081201T0200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1116 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST TUESDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT THIS AFTERNOON WITH GUSTS REACHING 30 KT. WINDS WILL SHIFT TO THE SOUTH AFTER MIDNIGHT TONIGHT. SEAS ON THE COASTAL OCEAN WATERS WILL BUILD TO 6 TO 9 FT BY TONIGHT...THEN TO 9 TO 12 FT ON MONDAY. THE HIGHEST SEAS ON MONDAY WILL OCCUR OVER THE WATERS SOUTH OF THE TWIN FORKS OF LONG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-010430- /O.EXT.KOKX.SC.Y.0090.081130T1616Z-081201T0500Z/ /O.CON.KOKX.SC.Y.0090.081201T1100Z-081201T2300Z/ NEW YORK HARBOR- 1116 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. THE WINDS WILL SHIFT TO THE SOUTH TONIGHT AT 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 KT BEGINNING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-010430- /O.EXT.KOKX.SC.Y.0090.081130T1616Z-081201T0500Z/ /O.CON.KOKX.SC.Y.0091.081201T1100Z-081202T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1116 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY. EASTERLY WINDS WILL BE INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON. WINDS WILL THEN SHIFT AROUND TO THE SOUTH OVERNIGHT AND DIMINISH TO 15 TO 20 KT. WIND GUSTS WILL THEN INCREASE TO 25 KT BEGINNING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 30, 12:42 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 30, 12:42 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1242 AM EST SUN NOV 30 2008
.SYNOPSIS...
LOW PRESSURE WILL ORGANIZE OVER THE OHIO VALLEY AND SPREAD
PRECIPITATION AND GUSTY WINDS ACROSS THE TRI-STATE REGION SUNDAY
AND MONDAY. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR THE MIDDLE
OF THE WEEK...WITH A COLD FRONT TO IMPACT THE REGION FOR LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
OVERNIGHT FORECAST GENERALLY IN GOOD SHAPE. STRATOCU HAS FINALLY
PUSHED NORTH OF THE AREA...NOW WILL HAVE MID AND HIGH CLOUDS
MOVING IN FROM THE SOUTH. HIGH PRESSURE CURRENTLY OVERHEAD DRIFTS
NE OVERNIGHT...WITH WEAK CAD SETTING UP INLAND. THE ENTIRE AREA
SHOULD REMAIN DRY FOR THE REST OF THE NIGHT...BUT RAIN ALREADY
INTO MARYLAND AND DELAWARE SO WILL TWEAK BEGINNING OF SHORT TERM
GRIDS AS WELL. HOURLY TEMPS WERE OFF A BIT...SO TRIED TO GET THEM
MORE IN LINE WITH CURRENT CONDITIONS AND TRENDS EXPECTED ONCE
THICKER CLOUD COVER MOVES IN.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
29/18Z GFS SEEMS TO HAVE A GOOD HANDLE ON CURRENT RADAR TRENDS AND
THE 30/00Z NAM HAS SPED UP TO FOLLOW THIS IDEA...SO UPDATED THE
FORECAST TO REFLECT AN EARLIER ONSET OF PRECIP. THIS MEANS THAT
MORE INLAND LOCATIONS WILL LIKE SEE A MIXED P-TYPE TO START...BUT
QUICKLY CHANGE OVER TO PLAIN RAIN AS DAYTIME HEATING ENSUES. HAVE
INTRODUCED A CHC OF RAIN/SNOW MIX FOR A FEW HOURS SUN MORNING FOR
PASSAIC...BERGEN...ROCKLAND AND NORTHERN WESTCHESTER...BUT THEIR
SHOULD MOSTLY BE LITTLE TO NO ACCUMULATION...BEFORE IT CHANGES TO
PLAIN RAIN.
SSW FLOW ALOFT INCREASES SUN AS H5 LOW INTENSIFIES OVER THE CNTRL
CONUS. CWA TAPS A BIT OF THE SUBTROPICAL MOISTURE WITH PCPN
CHANCES INCREASING THROUGHOUT THE DAY. RA EVENT JUST ABOUT
EVERYWHERE. WITH STRONG WAA ALOFT...AN INITIAL BURST OF IP CANNOT
BE RULED OUT WITH THE LOW LVLS DRY. NWRN ORANGE COUNTY HOWEVER THE
PROBLEM AREA FOR THIS FCST. TIME HEIGHTS INDICATE RAPID MID LVL
WARMING. PCPN ONSET SN/IP. UP TO AN INCH SN/IP ACCUM. RAPID
TRANSITION TO ALL RA BY 3Z AT THE LATEST. TEMPS WILL RISE ACROSS
THE CWA OVERNIGHT WITH RA AND DZ.
THE H5 LOW WILL TRACK THROUGH THE LOWER GREAT LAKES ON MON WITH
DRY AIR AT H7 PUNCHING THROUGH THE CWA. SOME LINGERING -SHRA
POSSIBLE IN THE AM. LAPSE RATES INCREASE DURING THE AFTN WITH NAM
INDICATING 100-200 J/KG SBCAPE. DESPITE WARM SFC TEMPS...ANY SHRA
ACTIVITY IN THE AFTN MAY COOL THE COLUMN SUFFICIENTLY FOR SHSN.
WINDY ACROSS ERN LI AND CT AS BL WINDS 30-35KT AND H85 WINDS
AROUND 50 KT. THIS TRANSLATES TO SUB ADZY WIND HOWEVER.
DRY WX MON NIGHT AND TUE AND THE H5 TROF AXIS TRACKS THROUGH THE
CWA. NO MOISTURE TO WORK WITH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ON THE HEELS OF ONE LONGWAVE TROUGH LIFTING OFF THE EASTERN
SEABOARD...ANOTHER WILL TAKE SHAPE OVER THE MID SECTION OF THE
COUNTRY AT THE START OF THE PERIOD. GLOBAL MODELS HAVE COME INTO
BETTER AGREEMENT OVER THE LAST DAY...ALTHOUGH THERE ARE SOME TIMING
ISSUES AS THE SYSTEM WORKS EASTWARD. THE 12Z ECMWF REMAINS SLOWER
WITH THE COLD FRONT...LOCATED OVER THE OHIO VALLEY 12Z THU...WHILE
THE GFS IS INTO CENTRAL PA AT THE SAME TIME. HOWEVER...THE ECMWF
WHICH WAS ONCE A SLOW OUTLIER...IS COMING INTO THE PACK. IN
FACT...THE GFS HAS TRENDED SLOWER...BUT IS QUICKER THAN THE
REMAINDER OF THE GUIDANCE.
USING HPC GUIDANCE...WHICH IS A BIT SLOWER THAT THE OPERATIONAL
GFS...BRINGS THE POLAR COLD FRONT ACROSS THE TRI-STATE AREA DURING
THE LATE AFT/EARLY EVE HOURS THU. STRONG WARM ADVECTION AHEAD OF THE
FRONT WILL KEEP PCPN IN THE FORM OF SCT RAIN SHOWERS ALONG AND AHEAD
OF THE FRONT.
BEHIND THE COLD FRONT...THERE IS ANOTHER SHOT OF UNSEASONABLY COLD
AIR WITH NEGATIVE TEMPERATURE ANOMALIES OF ABOUT TEN DEGREES
FORECAST FOR FRI AND SAT. DRY...BREEZY CONDITIONS WILL ALSO PREVAIL
DURING THE TIME AS DEEPENING LOW PRESSURE LIFTS UP INTO THE CANADIAN
MARITIMES AND HIGH PRESSURE BUILDS EASTWARD FROM THE MS VLY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH AT LEAST 15Z SUN. MID AND HIGH CLOUDS JUST TO THE
SOUTH MOVE IN OVERNIGHT AS DOUBLE BARRELED LOW PRESSURE TAKES
SHAPE OVER THE MID MISSISSIPPI VALLEY AND GEORGIA. RAIN LEADING
EDGE OF THE PRECIP SHIELD HAS MADE IT TO NORTHERN
DELAWARE...MARYLAND AND SOUTHERN NJ...SO PREVIOUS THINKING OF
EARLIER ONSET LOOKS ON TRACK. THEREFORE NOW THINK RAIN WILL START
BETWEEN 15Z AND 17Z (SW TO NE) BUT HAVE KEPT SAME TIMING FOR MVFR
CONDITIONS FROM THE 00Z TAFS. KSWF IS THE ONLY TERMINAL THAT COULD
START OUT AS -SNIP AND TRANSITION TO -RA DURING THE EVENING. 00Z
TAF MAY BE TOO OPTIMISTIC ON TIMING OF WARMER AIR MOVING IN...SO
MAY HAVE TO DELAY THE CHANGEOVER TO PLAIN RAIN.
MVFR CIGS AND VSBYS LOOK TO DEVELOP 17-19Z FROM SW TO NE...THEN
DROP TO IFR 20-22Z AS WARM FRONT APPROACHES FROM THE SOUTH. LIFR
CONDITIONS POSSIBLE 00Z TO 06Z AS WARM FRONT LIFTS THROUGH...BUT
DONT HAVE CONFIDENCE TO GO THAT LOW YET.
LIGHT NE WINDS WILL BECOME E SUN MORNING...INCREASING TO
10-20G20-25KT IN THE LATE MORNING/EARLY AFTERNOON.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
IFR/LOW MVFR CONDITIONS LIKELY WITH RAIN TAPERING OFF BETWEEN 06Z AND
12Z WITH CIGS/VSBYS THEN LIFTING TO VFR LATE SUN NIGHT. WINDS
SHIFT TO THE SW BEHIND FROPA.
GUSTY WESTERLY WINDS OF 15-20 KT WITH GUSTS UP TO 30 KT WILL BE
EXPECTED MON AND MON EVENING. WINDS DIMINISH FOR TUE AND WED. NEXT
CHANCE OF SUB-VFR CONDITIONS IS THURSDAY.
&&
.MARINE...
HAVE PUT UP A GALE WATCH FOR ALL OCEAN ZONES...EASTERN BAYS AND
EASTERN LIS FROM 21Z SUN THROUGH 06Z MON. BOTH THE NAM AND GFS
SOUNDINGS INDICATE A STRONG LOW LEVEL JET DEVELOPING AHEAD OF THE
WARM FRONT WITH GUSTS RANGING BETWEEN 35 AND 40 KT. WITH LOW
PASSING JUST WEST OF NYC...NOT CONFIDENT ENOUGH TO INCLUDE NY
HARBOR...WESTERN LI SOUND AND THE SOUTH SHORE BAYS (CLOSE
PROXIMITY TO LAND WITH NOT AS GOOD MIXING) SO HAVE KEPT SCA UP AS
IT WAS THERE. THERE IS A LULL IN THE WINDS BETWEEN 06Z AND
12Z...BUT NEED GALES ON MON ON THE BACK SIDE OF THE LOW.
OTHERWISE...LOW PRES WILL MOVE W OF THE CSTL WATERS ON SUN AS A
WARM FRONT APPROACHES FROM THE S. SEAS WILL BUILD ON INCREASING
ELY FLOW. VSBY MAY BE RESTRICTED IN RAIN AND DRIZZLE...ESPECIALLY
OVERNIGHT. S/SW WINDS ON MON AS THE SFC LOW TRACKS THRU THE LOWER
GREAT LAKES. THE SCA WILL LIKELY BE NEEDED MON NIGHT AND TUE ON
THE OCEAN AS 8-12 FT SEAS SLOWLY SUBSIDE.
SCA CONDITIONS FORECAST ON THE OCEAN WATERS WED THRU FRI...WITH A
PRE-FRONTAL SLY FLOW...AND THEN BEHIND THE FRONT WITH COLD ADVECTION
IN A WLY FLOW. REMAINING WATERS LOOK TO BE JUST BELOW SCA CRITERIA
AT THIS TIME. WINDS AND SEAS BEGIN TO RELAX ON SAT AS HIGH PRES
BUILDS IN FROM THE SW.
&&
.HYDROLOGY...
UP TO ONE INCH OF PCPN CAN BE EXPECTED SUN AFTN INTO MON AM.
IMPACT WILL BE MINIMAL ON STREAMS AND RIVERS. RAINFALL RATES OF UP
TO ONE HALF INCH PER HOUR WILL BE VERY ISOLATED WITH URBAN
FLOODING NOT EXPECTED ATTM.
&&
.TIDES/COASTAL FLOODING...
THE STRONG EASTERLY FLOW SUN AFTERNOON AND NIGHT WILL BUILD TIDAL
DEPARTURES TO AROUND 1.5 FEET ABOVE NORMAL...BUT WITH DEPARTURES OF
GENERALLY 2-2.5 FEET ABOVE NORMAL REQUIRED FOR MINOR COASTAL
FLOODING SUNDAY NIGHT...DO NOT EXPECT MINOR COASTAL FLOODING AT THIS
TIME. WITH FLOW SHIFTING OFFSHORE BY MONDAY MORNING...HAVE NO
CONCERN FOR TIDAL FLOODING WITH MONDAY MORNINGS HIGH TIDE EITHER.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
MONDAY FOR ANZ338.
GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR ANZ330-
340-350-353-355.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
MONDAY FOR ANZ335-345.
&&Hazardous weather outlook, Nov 29, 10:54 PM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1054 PM EST SAT NOV 29 2008 CTZ005>012-NJZ002>006-011-NYZ069>081-010400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1054 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-010400- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1054 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-355-010400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1054 PM EST SAT NOV 29 2008 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-068-010400- ORANGE-PUTNAM- 1054 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF SNOW AND SLEET WILL DEVELOP SUNDAY AFTERNOON AND CHANGE TO ALL RAIN SUNDAY EVENING. UP TO ONE INCH OF SNOW AND SLEET ACCUMULATION CAN BE EXPECTED...MAINLY NORTH OF INTERSTATE 84. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:26 PM EST | Gale Watch | OKX | 6 hr | |
| Nov 30, 4:21 AM EST | Small Craft Advisory | OKX | 54 hr | |
| Nov 30, 11:09 AM EST | Winter Weather Advisory | OKX | Orange, Putnam | 9 hr |
| Nov 30, 4:27 PM EST | Marine Weather Statement | OKX | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.